Is it normal to have gas and diarrhea while on Amoxicillin?

default
Posted on Wed, 17 Jun 2015 in Urinary and Bladder Problems
Question: Its my third day taking Amoxicillin 875mgpills + Clavulabic acid 125mg. I wake up with stomach pain and its gas and mild diarrhea. Is this normal? Also i have discharge from my penis & it still hurts when i pee.
doctor
Answered by Dr. Divakara 33 minutes later
Brief Answer:
Gas and Mild diarrhea is normal.

Detailed Answer:
HI

Greetings from Dr.Divakara.P
Thanks for posting your query.

It is normal to have gas and diarrhea while having Amoxicillin and Clavunate , there is nothing to worry as long as the diarrhea is mild .

But discharge from Penis and pain while passing urine is not normal. It seems like you are having Urethral Infection With or without Urine Infection. This requires treatment with another antibiotic.

I advise you to take Urethral swab Culture sensitivity and Urine Culture sensitivity test and revert back .

Till then drink plenty of water and eat more of citrus fruits.

Hope this information was useful to you.
Any clarifications feel free to ask .

Regards.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Divakara 1 hour later
These are my lab results. The doctor told me the pain will fade soon
doctor
Answered by Dr. Divakara 5 hours later
Brief Answer:
Still get the test done.

Detailed Answer:
HI

Thanks for the report. Well the report suggests you are having Urine Infection but urine infection will not cause Urethral discharge.

Though the medications may be the same for both urine and Urethral infection but sometimes both require different medications.

I still advise you to get Urethral swab Culture sensitivity and Urine Culture sensitivity test as these test will help in determining what is the right antibiotic for you.



Hope this information was useful to you.
Any clarifications feel free to ask .

Regards.











Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Divakara

Internal Medicine Specialist

Practicing since :2006

Answered : 2358 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Urethral infection

doctor1 MD

I have a small boil on my penis meatus

doctor1 MD

I have klebsiella urinary tract infection . i am taking antibiotics and taking urikind km drink. i want to eat fruits as I am weak. what fruits I...

doctor1 MD

2 weeks after having sex, i woke up with penile discharge . It was clear. No pain when i urinate or burning. Went for sti test (still waiting on...

doctor1 MD

i am 35 year old female and single. I have got urethral infection. and the labia is sore with open wounds. I find it very hard to pass urine. I...

doctor1 MD

Hi howcome sometimes I finish peeing and then right after I feel there's some vaginal discharge that is coming out so I use some toilet paper to...

doctor1 MD

Hi.yesterday and.today my vagina has been.burning when.im.peeing and it feels.like a cut..strted off.yesterday as an itch with burn..now its...

doctor1 MD

Hi, I am 23 yrs old and never still virgin but I used to musterbate, I have tested and treated severally from bus cells in my urine but nothing was...

Get personalised answers from verified doctor in minutes across 80+ specialties

151 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2